Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fat deposits in legs and back
Jul 1, 2004

In September 2003, I was diagnosed with AIDS associated non-Hodgkins lymphoma. I went through 6 sessions of EPOCH chemo ending in February and am now in remission. I am now on a regimen of Kaletra, Epivir and Viread with Dapsone to keep away the PCP. When I started my chemo, I was 129 lbs, I am now 180 lbs. My normal weight is 160. A couple of weeks ago, I noticed fat deposits which look like cellulite on my back and thighs. My doctor seems to think this is because of my weight gain, but I've weighed 180 before. I have also developed rashes on my face, neck, chest and back which she thinks might be an allergic reaction to Bactrim, which she just took me off. I had been on bactrim since November with no side effects. I think it might be one of the HIV medications causing the "cellulite" and the rashes, because even after being off Bactrim for two weeks now, the rashes are still popping up. I don't want to switch medications, because this regimen has taken my VL down from over 100,000 copies down to 1300 copies in about a month. My CD4 count is still less than 200, which my doctor says is to be expected so soon after chemo. Please help me out, hydrocortisone 2.5 doesn't seem to be working for the rash.

Response from Dr. Conway

The rash is interesting, and it could easily be due to the Bactrim, even if you have been on it a number of months. I would have thought the hydrocortisone cream would help, and I would give it a week or so before coincluding that it is having no effect.

Otherwise, our clinic would be sending you to a dermatologist who could even do a biopsy (a small one!!!) to figure it out.

The dermatologist could also look at the cellulite. Although you weighed 180 lbs before, sometimes it is how fast your weight has gone up rather than the weight itself that can lead to fat deposits. Again, the dermatologist we work with would be able to tell us if this is just fat or something else that may need more attention.



Previous
My sorry butt
Next
silicone and facial wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement